Psycho-Babble Medication Thread 397813

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

getting the shivers/chills again.

Posted by linkadge on October 1, 2004, at 9:18:42

I am taking zoloft (50) and depakote 125, and clonazepam 1mg


I am really concerned that the shivvering is the beginnings of serotonin syndrome.

Linkadge

 

Re: getting the shivers/chills again. linkadge

Posted by Jasmineneroli on October 1, 2004, at 23:30:15

In reply to getting the shivers/chills again., posted by linkadge on October 1, 2004, at 9:18:42

Linkadge:
I got shivers and chills from Moclobemide and I know that lots of people get chills and shivering as an SE of Lexapro. Could it just be a side effect of Zoloft?
Clonazepam has very little serotonin affect, so I doubt that it could boost Zoloft enough to get SS.
But I know nothing about Depakote.
However, keep very careful notes about your symptoms, because we all respond differently, and contact your doctor, if things get worse.
Best of luck.
Jas

 

Re: getting the shivers/chills again. linkadge

Posted by Emme on October 3, 2004, at 10:32:37

In reply to getting the shivers/chills again., posted by linkadge on October 1, 2004, at 9:18:42

Do you feel cold? Hot? I was freezing cold on Celexa. I haven't actually looked, but you might want to do some poking around and see if one of the serotonin receptors is involved in thermoregulation. One of the dopamine receptors is.

Em

> I am taking zoloft (50) and depakote 125, and clonazepam 1mg
>
>
> I am really concerned that the shivvering is the beginnings of serotonin syndrome.
>
> Linkadge


 

hypothermia in mice linkadge

Posted by Emme on October 3, 2004, at 10:54:01

In reply to getting the shivers/chills again., posted by linkadge on October 1, 2004, at 9:18:42

Have you called your doctor yet? Might be a good idea since you can't go on w/ chills and shivering regardless of the cause.

Quick 2-second google search. FWIW, hypothermia develops in mice given serotonin agonists.

http://www.scripps.edu/news/sr/sr2003/mb0340.html
(You are not a mouse, of course.)

Also, here's one w/ humans and buspar
http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=12093604

Dunno if these help.
As I understand it, serotonin syndrome causes *elevated* body temp, right?

Feel better.
Emme

> I am taking zoloft (50) and depakote 125, and clonazepam 1mg
>
>
> I am really concerned that the shivvering is the beginnings of serotonin syndrome.
>
> Linkadge

 

Re: hypothermia in mice

Posted by linkadge on October 3, 2004, at 12:15:33

In reply to hypothermia in mice linkadge, posted by Emme on October 3, 2004, at 10:54:01

I know you are right. I've always had the chills when on an SSRI. Actually caffiene helps to warm me up (not just cause its a hot beverage) probably due to dopamine stimulation.


Linkadge


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.